could someone please explain what a tia is and should everyone with aps be tested for irn levels regularly

i cant get in to see the doc for another 2 weeks and am worried about all these new symptoms like when someone is talking to me i go to say something and all the wrong words come out and i forget what were talking about. how does aps cause these thing to happen am i having tiny clots circulating in my body i am also getting vertigo and my legs feel like a cramp is coming on when i stand up for a while does any ones headaches feel like your getting stuck with a needle ouch and they come on all of a sudden really bad never really had bad headaches before and always so tired am i having a flare

5 Replies

oldestnewest
  • Hi Ains

    Tia stands for trans ischemic attack?? spelling, like a mini stroke, You only need an INR if you are on Wararin.

    Are you on any blood thinning medication, don't forget that anxiety can also cause some of these symptoms but you know your own body better than everyone else.

    Have you been refered to St Thomas's or seeing a Haematologist, or Rheumatologisy?

    If you are still worried, I would see if you can been seen before two weeks, at our surgery if you ring first thing in the morning you can usually get an appointment that day

    Good luck

    Love Karen xx

  • Hi

    I agree with Karen think you should ring your drs and tell them you need to be seen and cannot wait 2 weeks.

    TIA's can cause confusion and loss of strength but I think they only last for a short period of time rather than an ongoing thing (I've had some where couldn't talk for nearly an hour).

    Like Karen said above you only get your INR checked if on warfarin and the time between checking depends on your result, if they get your target stable then I think that it can be a few weeks between appointments but if not then it is more regular, the most time between my appointments has been 3 weeks.

    Hope you are feeling but better and ring your GP and get checked out.

    Louise

  • Sorry you are feeling so ill...I live in the US so our medical care (or lack thereof....I'm lucky as I retired from a civil service job and have excellent benefits) is different from the UK...I assume you are in the UK...If I were experiencing your symptoms I would go an Emergency Services center at a hospital or Urgent Care site ASAP......

    I apologize in advance if I am being overly dramatic....but not knowing any more background info that is what i would do. I would not risk getting a stroke

  • Hi see the link below which details what and how a TIA is and goes,

    patient.co.uk/health/Transi...

    Youneed to speak to your doc please let us know how you doing.

    Paddy

  • Just been reading this post and have a question in relation to TIA's. I have APS and mild SLE, I take aspirin, clexane and plaquinel. I assume it may still be possible to have a TIA whilst on this medication?

    On Monday of this week I had a pretty good headache! (migraine like symptoms - went home and sat in the dark for most of the evening) and then went to bed, Didn't feel great the next morning, went to work but came home in the afternoon and then felt really dizzy (as though trying to walk on a ship so you're feet aren't quite right on the ground!) slept for most of Wednesday and returned to work on Thursday but still feel dizzy,and just wondered if it might be a TIA? I don't want to trouble my doctors as it could just be some sort of virus.....

You may also like...